Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

177 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for osteomylitis

Answered by
Dr.
Dr. Naveen Kumar Sharma

Orthopaedic Surgeon, Joint Replacement

Practicing since :2002

Answered : 4460 Questions

default
Posted on Sat, 9 Aug 2014 in Bones, Muscles and Joints
Question: Had bone scan have been diagnosed with osteomylitis in my right foot. Has been infected for quite some time. After 4 rounds of antibiotics it keeps coming back. Have been told I would need to get a port and go through 4-6 weeks of intravenous antibiotics but they cant get me in to a specialist in a week. I have read that it is important to a dress this as quickly as possible. Am I putting myself at risk by waiting? Would I be better off going to the hospital?
doctor
Answered by Dr. Naveen Kumar Sharma 14 hours later
Brief Answer:
You should get regular dressing

Detailed Answer:
Hello,

I have gone through your case and I can understand your situation as osteomyellitis is difficult problem to treat. If you are having pus or any discharge is coming out of your foot then I would suggest you to get regular dressings. If wound is healed and dry then dressing can wait for a week. Oral antibiotics are not sufficient but ok for six to seven days.

You have not mentioned if you are a Diabetic, but if you are then danger is little high. I would recommend you to visit hospital as soon as possible.

I hope this answer will help you. Let me know if you want to ask any other questions.
Thanks.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Naveen Kumar Sharma 15 minutes later
I am not diabetic. Foot is under control as far as outward signs. Have been on oral antibiotics for 4 weeks. Just concerned more with long term affects on bone and tissue. Could see infectious disease doctor Tuesday. Will 2 more days make a difference.
doctor
Answered by Dr. Naveen Kumar Sharma 10 minutes later
Brief Answer:
No there is no harm in 2 days

Detailed Answer:
Hello,

It is good that you are not diabetic. If your wound is not hot and warm and there is no active sign of pus then 2 to 3 days are not going to make any harm to you. Just continue your antibiotics.

Please write a review.

Wish you a fast recovery.

Thanks.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Oral antibiotics

doctor1 MD

What does a mastoidectomy involve? What type of care is required before and after such a procedure?

doctor1 MD

Hi Doctor I have attached the pic of my daughter. Just below the nose there is some phoray (phinsi). She is playful but it pains when touched. Please suggest what treatment we can give her for relief. Thanks!!

doctor1 MD

I have fluid draining from my ear. It turns rust color when it dries. I have all the other symptoms of an ordinary cold .

doctor1 MD

MY BABY IS 6 MONTHS OLD,, A WEEK AFTER HE WAS BORN HIS URINALYSIS RESULT WAS POSITIVE FOR UTI. HE WAS TREATED BY INJECTED ANTIBIOTIC. WHEN HE WAS 4 MONTHS OLD HIS UTI WAS AGAIN CAME BACK AND TREATED AGAIN BY ORAL ANTIBIOTIC. NOW HIS PUS CELLS IS 0-2, THERE WAS A TRACE FOR HIS ALBUMIN AND 0-1 RBC.I WOULD LIKE TO KNOW/ CONSULT HIS URINALYSIS INTERPRETETION ON THIS RESULT .

doctor1 MD

Recently developed tiny, red itchy spots on my bottom. When scratched they bled . They have now appeared across my shoulders. I am an active 63 Year old, I tutor Dyslexic children and adults from home , look after my 2 grandchildren aged 1 and 3 years old 2days of the week. I weigh 9st 11 am 5ft 2 . Only medication is HRT prempac C 0. 62. I eat a balanced diet , probably more cups tea/ coffee ( 5 ) than should. 8 units red wine wk with meal . What can cause this.

doctor1 MD

i have a swelling under my lower lip with a vile taste coming from inside my bottom lip it all started after having a crown fitted on my right molar been back to dentist she cant tell me whythis is happening so went to my gp she also does not know but gave me oral antibiotics which got rid of the vile taste but not the swelling now i have finished the course the vile taste is back and it makes me very queasey can u help